EconPapers    
Economics at your fingertips  
 

An existence theorem for bounds (restrictions) on the expectation of a random variable. Its opportunities for utility and prospect theories

Alexander Harin

MPRA Paper from University Library of Munich, Germany

Abstract: An existence theorem is proved for the case of a discrete random variable with finite support. If the random variable takes on values in a finite interval and there is a lower non-zero bound on its dispersion, then non-zero bounds (or non-zero “forbidden zones”) on its expectation exist near the borders of the interval. The theorem can be used in utility and prospect theories, in particular, in the analysis of Prelec’s probability weighting function.

Keywords: probability theory; dispersion; scatter; scattering; noise; economics; utility theory; prospect theory; decision theories; human behavior; Prelec; probability weighting function (search for similar items in EconPapers)
JEL-codes: C1 D8 D81 (search for similar items in EconPapers)
Date: 2015-09-16
New Economics Papers: this item is included in nep-dcm and nep-upt
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://mpra.ub.uni-muenchen.de/66692/1/MPRA_paper_66692.pdf original version (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:pra:mprapa:66692

Access Statistics for this paper

More papers in MPRA Paper from University Library of Munich, Germany Ludwigstraße 33, D-80539 Munich, Germany. Contact information at EDIRC.
Bibliographic data for series maintained by Joachim Winter ().

 
Page updated 2025-03-19
Handle: RePEc:pra:mprapa:66692